Alert archive / New Jersey / Marine Weather Statements in 2007

Marine Weather Statement 35, NWS Philadelphia/Mount Holly

December 18, 2007

NWS Philadelphia/Mount Holly issued this marine weather statement at Dec 18, 2007, 2:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2007, 2:00 AM EST (07:00 UTC)
Expired
Dec 18, 2007, 3:00 PM EST
In force
13 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS71 KPHI 180700
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
200 AM EST TUE DEC 18 2007

ANZ430-431-450>455-182000-
/X.CAN.KPHI.LO.Y.0011.000000T0000Z-071218T0900Z/
/X.NEW.KPHI.MA.S.0035.071218T0700Z-071218T2000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
200 AM EST TUE DEC 18 2007

...LOW WATER ADVISORY IS CANCELLED...

ALTHOUGH THE LOW WATER ADVISORY HAS BEEN CANCELLED, NEGATIVE TIDAL
DEPARTURES WILL REMAIN WITH US THROUGHOUT THE DAY.

A LOW WATER ADVISORY IS ISSUED WHEN WATER LEVELS ARE EXPECTED TO 
DECREASE TO -1.8 FEET MEAN LOWER LOW WATER. WHILE WATER LEVELS WILL 
REMAIN BELOW THERE NORMAL ASTRONOMICAL LEVELS TODAY, THEY ARE NOT 
EXPECTED TO REACH THE -1.8 MEAN LOWER LOW WATER LEVEL NEEDED FOR AN 
ADVISORY. 

TIDAL GAGES SHOW THAT THE NEARSHORE OCEAN WATERS AND THE DELAWARE 
BAY WATERS ARE RECOVERING MORE QUICKLY THEN THE TIDAL PORTION OF THE 
DELAWARE RIVER. EVEN THOUGH THE ADVISORY HAS BEEN CANCELLED, 
MARINERS ARE STILL URGED TO TAKE ALL NECESSARY PRECAUTIONS FOR
LOW WATER LEVELS AND TO WATCH FOR SHALLOWER DRAFTS.

$$

KRUZDLO

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this marine weather statement went out at Dec 17, 8:13 PM EST, 5 hours 47 minutes earlier.

Area forecast discussion, Dec 17, 8:13 PM EST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
813 PM EST MON DEC 17 2007

.SYNOPSIS...
HIGH PRESSURE WILL COVER THE REGION TONIGHT INTO WEDNESDAY
ACCOMPANIED BY COLD TEMPERATURES. LOW PRESSURE, OVER THE GREAT
LAKES, WILL MOVE TO THE FORECAST AREA WEDNESDAY NIGHT THEN MOVE
OFFSHORE ON THURSDAY. A WEAK HIGH PRESSURE WILL BUILD BACK OVER THE
AREA ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AFTER A NIGHT AND MORNING OF HOWLING WINDS, THE DAY HAS BEEN
TEMPERED SOMEWHAT. WINDS STILL GUSTING TO 30 MPH BUT THE DAMAGING
WINDS ARE OVER. IN THE WAKE OF THE STORM, THE SNOW COVER IS EASILY
SEEN ON THE VISIBLE SATELLITE FROM I-78 AND NORTH. TEMPERATURES
TODAY WILL BE FROM THE LOWER 40S DELMARVA ZONES TO MID 20S IN THE
POCONOS. WINDS WILL REALLY DROP OFF BY 2 PM AND UNDER MAINLY CLEAR
SKIES AND SNOWCOVER TEMPERATURES WILL REACH THE LOW TO MID TEENS
NORTH AND MAINLY 20S ELSEWHERE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
THE UPPER FLOW HAS BECOME NEARLY ZONAL BUT SEVERAL SHORT/WAVES ARE
EMBEDDED IN THE FLOW. THE FIRST IS APPROACHING THE GREAT LAKES BY
TUESDAY AFTERNOON. HIGHS ON TUESDAY WILL BE BELOW 32F OVER THE HIGH
GROUND AND LOW/MID 40S IN SOUTHERN DEL. MEANWHILE, 80H TEMPERATURES
WILL BE AROUND A MINUS 2 OR 3C BEFORE THE ONSET OF THE NEXT
PRECIPITATION. THE SURFACE LOW WILL BE NEAR LAKE ONTARIO BY
WEDNESDAY MORNING WITH SOME LIGHT PRECIPITATION MOVING INTO THE
NORTHERN COUNTIES. THERE IS ALSO AN AREA OF SHOWERS MOVING NORTH
ALONG THE EASTERN SEABOARD BUT APPEARS WILL BE SCOOTING OFFSHORE
BEFORE REACHING US. SNOW SHOWERS WILL BE CHANCY FOR OUR ZONES AS THE
LOW TRACKS OFF THE COAST INVOF OF CAPE COD. COLD AIR ADVECTION WILL
BRING THE INSTABILITY CLOUDS AND MOISTURE IN. WEDNESDAY NIGHT
WILL BE PARTLY CLOUDY AND THE TEMPERATURES 20S AND 30S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE IN PLACE BETWEEN THE OFFSHORE LOW AND A DEVELOPING
LOW OVER THE GULF COAST STATES. THE MAJORITY OF THIS SOUTHERN
SHORT/WAVE ENERGY WILL PASS DUE EAST AND OFF THE GEORGIA/FLORIDA
COAST THURSDAY NIGHT. THERE WILL BE SOME LIGHT MIXED PRECIPITATION
IN THE AREA FOR FRIDAY. IT NOW LOOKS LIKE A STEADY WET PERIOD
TOWARD THE END OF THE WEEK WITH RAIN ON ONE SIDE OF THE FRONT AND
SNOW ON THE OTHER WITH PLUNGING TEMPERATURES. HEARD THAT BEFORE?
THE SHORT/WAVES HAVE BEEN PUSHED EAST BY A STRONGER TROUGH OVER
THE TEXAS PANHANDLE. THE TROUGH DEVELOPS THE SURFACE LOW AND
STRENGTHENS IT OVER MISSOURI THEN A TRACK TO THE NORTH SATURDAY
NIGHT. MEANWHILE RIDGE OF HIGH PRESSURE REMAINS OVER THE REGION.

VERY STRONG WARM AIR ADVECTION COMES SCREAMING OUT OF THE GULF OF
MEXICO ON THE HEELS OF A 50 - 70 KNOT JET AT 80H. AS THE LOW TRACKS
NORTH RIGHT UP LAKE MICHIGAN, ITS ATTENDANT COLD FRONT WILL BEGIN A
PUSH TO PENNSYLVANIA BY DAYBREAK SUNDAY. THE GRADIENT AHEAD OF THIS
SYSTEM IS GOING TO BE VERY STRONG WITH WAA AND 50-65 KTS. ON THE
OTHER SIDE THE STRONG COLD AIR OF THE SYSTEM WILL USHER IN BLUSTERY
COLD WINDS SUNDAY NIGHT INTO MONDAY.

THE SYSTEM TRACKS TO THE CANADIAN MARITIMES WITH THE BACKWASH AND
SNOW MOVING NORTH BEFORE EXTENDING OVER OUR AREA. COLD TEMPERATURES
IN ITS WAKE WILL YIELD SOME SNOW SHOWERS AND SOME POSSIBLE ICY
SPOTS. UPPER FLOW CONTINUES ZONAL WITH MORE SHORT/WAVES RIDING EAST
ALONG THE BAROCLINIC ZONE.

ALTHOUGH IT WILL BE RATHER ACTIVE, THE ZONAL FLOW WILL KEEP THE
TEMPERATURES FOR MOST OF THE PERIOD AT OR ABOVE NORMAL.

WITH ANY LUCK, AND I SAY ANY LUCK, WE JUST MAY HAVE A WHITE
CHRISTMAS FOR SOME AREAS OF THE FORECAST REGION. FOR MORE
INFORMATION ON CHRISTMAS SNOW PLEASE SEE THE TOP OF OUR WEB SITE AND
CLICK ON CHRISTMAS SNOW

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE SLIDING FARTHER EASTWARD THIS EVENING, AS THE INTENSE
STORM OF YESTERDAY MOVES MUCH FARTHER AWAY. THIS CONTINUES TO
ALLOW THE PRESSURE GRADIENT TO RELAX, AND NOW THAT WE ARE PAST
SUNSET, MIXING IS NOW MUCH LESS. AS A RESULT, WINDS HAVE DIMINISHED
GREATLY OVER THE PAST SEVERAL HOURS. THERE ARE SOME LINGERING LAKE
EFFECT STREAMERS HOWEVER THE TREND IS FOR THESE TO DECREASE IN
AREAL COVERAGE TO OUR WEST. SOME WARM AIR ADVECTION IS EXPECTED
ALOFT OVERNIGHT AND ESPECIALLY DURING TUESDAY. THIS WILL FURTHER
ERODE THE BULK OF THE STRATOCUMULUS TO OUR WEST, HOWEVER A
SUBSIDENCE INVERSION LINGERS FOR MOST OF THE OVERNIGHT. THIS MAY
BE JUST ENOUGH TO KEEP A FEW STRATOCUMULUS CLOUDS FLOATING AROUND
FOR A TIME TONIGHT. OVERALL, NO RESTRICTIONS ARE EXPECTED DURING
THE TAF PERIOD /VFR CONDITIONS/. AS A RESULT OF THE AFOREMENTIONED
WARM AIR ADVECTION ALOFT ON TUESDAY, WE MAY BEGIN TO SEE SOME HIGH
LEVEL MOISTURE MOVE IN ESPECIALLY DURING THE AFTERNOON. FORECAST
SOUNDINGS DO INDICATE THIS, THEREFORE WE INDICATED A BIT OF AN
INCREASE IN HIGH CLOUDS DURING TUESDAY. WESTERLY WINDS TONIGHT
WILL BACK TO THE SOUTHWEST ON TUESDAY, HOWEVER SPEEDS ARE
ANTICIPATED TO BE 10 KNOTS OR LESS.

AN AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL MOVE INTO OUR
REGION WEDNESDAY NIGHT, THEN MOVE OFF THE MID ATLANTIC COAST LATER
THURSDAY. THIS MAY PRODUCE SOME LIGHT PRECIPITATION, WHICH COULD
LINGER INTO FRIDAY. AN AREA OF HIGH PRESSURE WILL THEN TRY TO
BUILD SOUTHWARD FROM EASTERN CANADA LATE FRIDAY INTO SATURDAY. A
STRONG COLD FRONT IS THEN FORECAST TO SWEEP THROUGH SOMETIME OVER
THE WEEKEND.

&&

.MARINE...
THE LATEST OBSERVATIONS FROM THE BUOYS INDICATE WINDS ARE TRENDING
DOWNWARD. AFTER COLLABORATING WITH WFO OKX, WE LOWERED THE GALE
WARNING FROM LITTLE EGG INLET NORTHWARD TO A SMALL CRAFT ADVISORY.
SOUTH OF HERE, THE SMALL CRAFT ADVISORY REMAINS IN EFFECT, WITH
THE ENTIRE ADVISORY RUNNING UNTIL 5 AM TUESDAY. BASED ON FORECAST
SOUNDINGS AND THE LATEST DATA, THIS COULD BE A BIT LONG AS WINDS
AND SEAS MAY VERY WELL BE BELOW CRITERIA BY THEN. THE MIDNIGHT
CREW CAN ALWAYS CANCEL IT EARLY. FOR THE DELAWARE BAY, THE WINDS
ARE ALSO DIMINISHING WITH ONLY A FEW GUSTS GETTING TO SMALL CRAFT
ADVISORY CRITERIA ATTM. FORECAST SOUNDINGS OVER THE BAY INDICATE
THAT A CONTINUED DIMINISHING OF THE WINDS THROUGH THE NIGHT,
THEREFORE WE DECIDED TO DROP THE ADVISORY ATTM FOR THE ENTIRE BAY.
AN OCCASIONAL GUST TO ABOUT 25 KNOTS CANNOT BE RULED OUT THOUGH
OVER THE NEXT FEW HOURS.

EVEN THOUGH THE WINDS ARE DIMINISHING, IT CONTINUES TO BE AN
OFFSHORE FLOW. AS A RESULT, THE TIDE LEVELS WILL BE VERY SLOW TO
RECOVER. THE TIDE AT SOME LOCATIONS HAVE BEEN AS MUCH AS TWO FEET
BELOW NORMAL THIS AFTERNOON AND EARLY THIS EVENING. THE NEGATIVE
DEPARTURES SHOULD PERSIST THROUGH THE NEXT LOW TIDE CYCLE, THEREFORE
THE LOW WATER ADVISORY WILL REMAIN IN EFFECT UNTIL 4 AM TUESDAY.
THIS IS TO COVER THE CYCLE ALL THE WAY UNTIL THE LOW TIDE REACHES
PHILADELPHIA, AROUND 230 AM, AND A LITTLE BEYOND.

AN AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL MOVE INTO OUR
REGION WEDNESDAY NIGHT, THEN MOVE EAST OF THE WATERS LATER
THURSDAY. AN AREA OF HIGH PRESSURE WILL THEN TRY TO BUILD
SOUTHWARD FROM EASTERN CANADA LATE FRIDAY INTO SATURDAY. A STRONG
COLD FRONT IS THEN FORECAST TO SWEEP THROUGH SOMETIME OVER THE
WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...LOW WATER ADVISORY UNTIL 4 AM EST TUESDAY FOR ANZ430-431-
     450>455.
     SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR ANZ450>455.

&&

SYNOPSIS...EBERWINE
NEAR TERM...EBERWINE
SHORT TERM...EBERWINE
LONG TERM...EBERWINE
AVIATION...GORSE
MARINE...IOVINO/GORSE
Hazardous weather outlook, Dec 17, 8:15 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EST MON DEC 17 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-181130-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
815 PM EST MON DEC 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-181130-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
815 PM EST MON DEC 17 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-181130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
815 PM EST MON DEC 17 2007

...LOW WATER ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Marine Weather Statements in New Jersey, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.